Jump to content



Photo

Anyone Temporarily Increase Dosage For Withdrawal Symptoms?


  • Please log in to reply
9 replies to this topic

#1 Martina

Martina

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 August 2019 - 06:30 PM

Hi, I'm new here. Skip to the last paragraph if you're short on time! I've been on 3 different antidepressants for 24 years, Cymbalta starting about 13 years ago. (I'm not sure the meds were really necessary all that time, or that it was even really working much. I'd tried several times to get off but didn't know about tapering and never succeeded.) I think I'm in a really stable place right now, have some good strategies, and think I can do just as well without antidepressants.

 

After reading about tapering I started 16 weeks ago. I went from 90 to 65 mg with no symptoms. But a few days into 65 mg I suddenly couldn't sleep. There's no physical or psychological reason for this, but it's continued for 14 nights now. I've done different things different nights to help get SOME sleep since then, including from 1-3 mg. melatonin, ativan, clonazepam, and some nights nothing. Being sleep deprived all the time is beginning to wear me down. 

 

I have a big vacation coming up in 6 weeks. I'm now concerned that the effects of withdrawal might worsen. So I'm thinking of dosing back up a little for the time being. The duloxetine instructions say if withdrawal symptoms continue, increase back up to the original dosage. I hate to go back to 90 mg after all this time. I'm thinking maybe I could go up to 70, 75 or so because everything was fine there. I also read something about a 3 week rule... that if you go back up within 3 weeks it shouldn't take long to reverse symptoms. Does anyone have any experience going up just a little, but not all the way? I wonder if it would work. After vacation I'll work on getting off again, I'm determined.

 

Thank you for any insight.

 

PS, have people really been able to get off it for good???

 

 


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 06 August 2019 - 07:12 PM

Hi Martina and welcome...

 

Well done for getting as far as you have. Being on Cymbalta as long as you have will call for a very slow taper indeed. The 3-week rule you speak of is very subjective and cannot be applied in all circumstances and with all people. Insomnia is a very common symptom of withdrawal in general - not just Cymbalta, but there is no reason to reinstall the original dose. As you have suggested, I would say to go up a few mg and see how you get on. It will take 3 days for the blood levels to stabalise, but you might need to give it a few more days on top of this to see improvement in your sleep.

 

If you were to do right back to 90mg, this will bring its own issues being a 50% increase. You only want to updose enough to relieve your symptoms so you can then start again once you are happy to continue.

 

Melatonin is good, but it is not a long term solution, and steer clear of z-drugs! These will only cause more problems than they are worth. 

 

Let us know how you get on,

 

IUN


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 06 August 2019 - 07:44 PM

IUN is right but I would add not to lean on the benzos (Ativan and Clonazepam) too much as they have a strong withdrawal as well and are addictive. Most drs where I live use clonidine or hydroxyzine instead as they are not addictive and have no withdrawal.


#4 Martina

Martina

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 06 August 2019 - 09:11 PM

I know about the addiction to the benzos with regular use. But can you get addicted taking Ativan (5 mg) or clonozepam (0.5 mg) by taking it 2 or 3 times a week for a few weeks?

 

Also, what is a safe % to increase? 65-70 mg is 7.6 % if my math is right. By the way, I read only today that I shouldn't be cutting the mini tablets inside the capsule because they're coated. That's how I've been tapering. I'll have to see if I can find a source that makes capsules with tiny beads instead.

 

Thank you both for replying!


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 07 August 2019 - 09:13 AM

Clonazepam is the most addictive benzo followed by Ativan. That level usually is relatively safe from addiction but that differs from person to person.

 

It has been my experience on this site that the level of increase is very person dependent. I usually recommend going up about 2 or 3 beads a day (for a capsule around 300 beads) until relief is acquired. You don't want to go up any further than necessary as that is just that much more that you will have to drop later.

 

Some have cut their beads with success BUT they must use enteric coated capsules (aka acid resistant capsules) to take their dose. They can be acquired at Amazon and most compounding pharmacies.

 

Hang in there and don't be afraid to ask questions. Unluckily drs are pretty much ignorant of this withdrawal.


#6 Martina

Martina

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 07 August 2019 - 11:59 AM

Thank you both for the useful information.

 

Fishinghat, when you said some have cut beads with success, do you know if the beads were mini tablets rather than tinier pellets? My 30 mg caps have six 5 mg mini tablets inside. Is it OK to cut them if I put the cut one back into the capsule? I think I read on The Withdrawal Project site that that isn't good. I don't remember if it's because cutting breaks the coating on each mini tab or because you can't get an accurate enough dosage that way.

 

 

 

 


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 07 August 2019 - 12:12 PM

You are right. It is NOT recommended to cut the coating because the original capsule is only gelatin and dissolves quickly and therefore the Cymbalta is released in the stomach which can cause problems, BUT if you cut the small tablets and place them in an enteric coated capsule that will protect the tablets until they get into the intestines. The other members were using brands with 5 to 9 small tablets inside.

#8 Martina

Martina

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 08 August 2019 - 01:31 PM

Aah, now I understand what you mean! Yes, I noticed the gel caps dissolve quickly. Thank you so much!


#9 Martina

Martina

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 10 August 2019 - 07:44 PM

I just wanted to report that three days after I increased my duloxetine dosage by 5 mg, to 70 mg, I slept normally without a sleeping pill for the first time in 16 days. This is encouraging because it means that sometimes, when withdrawal symptoms occur during tapering, it's possible to reverse them by increasing the dose a little. The instructions that come with duloxetine say if symptoms occur to go back up to the originally prescribed dose, which I didn't want to do. It took me four months to taper from 90 to 65 and I didn't want that to be for naught. My plan is to stay on the 70 for a while, then try tapering again. 


#10 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 10 August 2019 - 08:29 PM

The leaflet has to say to go back up to the previously prescribed dose as the Pharma does not endorse bead counting methods of withdrawal. But as you, and all of us know, you need only go as far as required to reach stability. The last thing you want to do is undo all of the work from the previous few months as you say.

 

Very glad to hear that you were able to sleep without any aid - great news. Agree that it is best to remain at 70mg for a while to allow your system to settle before going further.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users